Jump to content

Search the Community

Showing results for tags 'valproate'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hi everyone I'm 22 years old now. I suffered from bulimia, depression and generalized anxiety since the age of 17 and my family got me help when I was 18 after I failed my medical school exams due to my condition. I was put on several medications ( Alprazolam, Valproate, Lamotrigine, Fluoxetine) during the course of treatment. I come from a lower economic class country where psychiatric treatment is still considered a taboo and people hide it from others, the facilities available are not the best but its a work in progress. Most of the drugs I had to take, they helped me immensely and I had not much trouble tapering valproate, lamotrigine and alprazolam within a year since start of treatment. They helped me get through the second-sit of exams and after I passed I quit the first two within 2 weeks using ( 50-25-0%). Since I am in medical school I was well aware of addictive potential of benzodiazepine's, so I decided to taper alprazolam as well even though it helped my anxiety symptoms. I had panic attacks and palpitations again but I started working myself through therapy and regular exercise and sleep to ease my symptoms. For a regular person these things are a luxury of time, but if you suffer from a mental health problem you must consider a good sleep and exercise a necessity for the rest of your life and fit in other parts of your life with it, not the other way around. Around 19, I was only taking fluoxetine (20 mg ) and my symptoms got worse, as I often tried to taper it on my own ( I wanted to be off drugs asap). The doctors upped my dose instead of my concern of getting them off, and told me to take valproate, which I could take if I felt my symptoms weren't manageable as I told him I don't want to be back on meds. For four months I was on 40 mg dosage of fluoxetine and some days were quite bad and 2 years back I would've seen the doctor and he would have most likely upped my dosage again but this time I decided to be patient with myself on bad days, accepting them as part of recovery because on the good days, I didn't need any aid and slowly the ratio of good to bad days was improving. I found this blog and I started the brass monkey taper schedule with 4 weeks hold for fluoxetine, and I was done in 6 months. I had some side effects but with this method they were too mild to be cause a nuisance. I had dizziness, insomnia and weight gain (around 10 kgs) during the process. I am now drug-free for almost a year, and its lifestyle changes (diet, exercise, rest, filling my bucket before I pour from it to others, adequate rest ) that keep me going fresh and happy. I had failed attempts at tapering fluoxetine and every time I tried my symptoms became unbearable till I found this forum. I am incredibly grateful to this community and the stories that gave me strength to continue on my journey. To everyone reading this, be patient with yourself and don't compare your journey to others. Listen to your heart when it tells you NO, trust yourself to get through it and you will only see your strength in the hindsight. Love and Prayers.xx
  2. Hi, I've been medication-free for 14 years and I've just written to the psychiatrist who originally diagnosed me with Bipolar 1 in 2002 to see if I can get the diagnosis overturned because my mania was caused by sertraline. I'd be very interested to hear from other members who were never manic before being on antidepressants.
  3. I was diagnosed bipolar II in 1999, when I was 45. I was put on Bupropion first, then switched to a cocktail of 2000 mg of Valproic Acid (Valproate), a mood stabilizer, 30 mg of Prozac and 10 mg of Stelazine. The Stelazine was swapped out for 10 mg of Abilify in 2014. So now I'm 65 I've been taking a heavy duty cocktail for 20 years. As a retirement present, I'd like to try withdrawing and rediscovering my bliss. Is this dangerous? Not just the withdrawal, but, afterwards? Am I going to turn into a crazy old man? Go on shopping sprees? I've had prostate treatment, so I'm post sexual, that behavioural pattern isn't available, but I'm relatively well off, I could spend my brains out? Will this happen?
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy